Alert archive / California / Wind Advisories in 2015
Wind Advisory 44, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Sep 29, 2015, 6:47 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2015, 6:47 PM PDT (01:47 UTC)
- Expired
- Sep 30, 2015, 3:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
077 WWUS76 KLOX 300147 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 647 PM PDT TUE SEP 29 2015 CAZ039-052-301000- /O.NEW.KLOX.WI.Y.0044.150930T0147Z-150930T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 647 PM PDT TUE SEP 29 2015 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR SOUTHERN SANTA BARBARA COUNTY. THIS ADVISORY IS IN EFFECT UNTIL 3 AM PDT WEDNESDAY. * WINDS AND TIMING...NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH GUSTS UP TO 45 MPH. ISOLATED GUSTS UP TO 50 MPH ARE POSSIBLE IN THE HILLS. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ HALL
1 follow-up statement
103 WWUS76 KLOX 301013 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 313 AM PDT WED SEP 30 2015 CAZ039-052-301115- /O.EXP.KLOX.WI.Y.0044.000000T0000Z-150930T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 313 AM PDT WED SEP 30 2015 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DIMINISHED IN MOST AREAS...SO THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. HOWEVER...LOCALLY GUSTY NORTHWEST TO NORTH WINDS WILL CONTINUE THROUGH AND BELOW PASSES AND CANYONS EARLY THIS MORNING. ANOTHER ROUND OF GUSTY WINDS WILL LIKELY DEVELOP LATE THIS AFTERNOON OR THIS EVENING...THEN CONTINUE THROUGH LATE TONIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Sep 29, 6:10 PM PDT, 37 minutes earlier.
Area forecast discussion, Sep 29, 6:10 PM PDT, 37 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 610 PM PDT TUE SEP 29 2015 UPDATED AVIATION SECTION .SYNOPSIS... HIGH PRESSURE TO THE EAST OF THE AREA WILL HELP MAINTAIN ABOVE NORMAL TEMPERATURES THROUGH MIDWEEK BEFORE A TROUGH OF LOW PRESSURE MOVES THROUGH ON THURSDAY...BRINGING SLIGHTLY COOLER CONDITIONS. SURFACE HIGH PRESSURE WILL BUILD INTO THE GREAT BASIN BY LATE WEEK FOR BRIEF WARMING...THEN COLDER TROUGH MOVES THROUGH SUNDAY FOR A RETURN TO COOLER CONDITIONS. && .SHORT TERM (WED-FRI)...AREA REMAINS SANDWICHED BETWEEN AN UPPER HIGH TO THE EAST AND AN UPPER TROUGH TO OUR WEST FOR CONTINUED ABOVE NORMAL TEMPERATURES AND CLEAR SKIES ACROSS ALL BUT FAR NORTHERN SLO COUNTY. THE UPPER LEVEL TROUGH BEGINS TO MOVE EAST TONIGHT AND ITS AXIS SLIDES BY SOMETIME THURSDAY. IN THE MEANTIME AND IN THE IMMEDIATE SHORT TERM...SUNDOWNER WINDS ARE EXPECTED ALONG AT LEAST SOME OF THE SBA SOUTH COAST TONIGHT...MAINLY IN AND AROUND THE GAVIOTA AREA. THE REFUGIO RAWS SITE STARTED GUSTING IN THE 30S LAST NIGHT WITH A SBA-SMX PRESSURE GRADIENT OF AROUND -2.5 OR SO...THUS WITH A SLIGHTLY STRONGER GRADIENT FORECAST FOR TONIGHT EXPECT WIND GUSTS AT LEAST IN THE LOW 40S. HOLDING OFF ON ADVISORY FOR NOW AS THESE WIND SPEEDS SHOULD BE MORE ISOLATED TONIGHT...BUT MAY NEED TO HOIST ONE LATER DEPENDING ON WHAT OBSERVATIONS SHOW. GRADIENTS ARE EVEN STRONGER TOMORROW NIGHT SO WOULD EXPECT SLIGHT STRONGER AND MORE WIDESPREAD WINDS UP IN TO ADVISORY LEVELS...SO WOULD EXPECT AN ADVISORY FOR THAT TIME PERIOD TO BE ISSUED TOMORROW. TEMPERATURES WILL ESSENTIALLY BE UNCHANGED TOMORROW SOUTH AND WARMER UP NORTH ALONG THE CENTRAL COAST...UP NORTH DUE TO AN OFFSHORE PRESSURE GRADIENT TREND RESULTING IN TEMPS 5-10 DEGREES WARMER THAN TODAY. MODELS IN GOOD AGREEMENT ON SWINGING THE TROUGH THAT'S BEEN PARKED TO OUR WEST THROUGH THE AREA SOMETIME THURSDAY. TROUGH IS FOR THE MOST PART DRY BUT MODELS DO PRODUCE SOME VERY LIGHT PRECIP OVER FAR NORTHERN SLO COUNTY...SO HAVE ADDED SLIGHT CHANCEBY.S OF PRECIP FOR THAT AREA WEDNESDAY NIGHT AND EARLY THURSDAY. HIGH TEMPERATURES COOL 5 TO 10 DEGREES ON THURSDAY AS A RESULT OF THE TROUGH PASSAGE. HOWEVER HIGHS SHOULD STILL BE AT OR ABOVE NORMAL MOST AREAS. ALSO LOOKS LIKE SUNDOWNER WINDS MAY BE EVEN STRONGER THURSDAY NIGHT BEHIND THE TROUGH. HEIGHTS RISE BEHIND THURSDAY'S TROUGH WHILE SURFACE HIGH PRESSURE BUILDS INTO WESTERN GREAT BASIN TO PRODUCE SOME OFFSHORE FLOW AND WARMING CONDITIONS FRIDAY AND SATURDAY. .LONG TERM (SAT-TUE)... OFFSHORE FLOW AND ABOVE NORMAL TEMPERATURES CONTINUE ON SATURDAY THEN THINGS COOL OFF ONCE AGAIN ON SUNDAY. THE ECMWF AND CANADIAN MODELS HAVE EACH BEEN ADVERTISING A FAIRLY COLD LOW DROPPING DOWN FROM BRITISH COLUMBIA AND SOUTH THROUGH THE WEST COAST BEFORE BOTTOMING OUT SOMEWHERE OVER CENTRAL CALIFORNIA ON SUNDAY AND MOVING EAST INTO THE GREAT BASIN. ECMWF HAS SHOWED REMARKABLE RUN TO RUN CONSISTENCY WITH THIS SYSTEM AS WELL. THE GFS IS NOW PICKING UP ON THIS IDEA ALTHOUGH NOT DIGGING IT AS FAR SOUTH. HOWEVER GFS HAS BEEN TRENDING FURTHER SOUTH OVER THE LAST FEW RUNS. WITH THIS MODEL AGREEMENT...HAVE ADJUSTED SUNDAY'S FORECAST TO REFLECT COOLER TEMPERATURES WHILE INTRODUCING A SLIGHT CHANCE OF PRECIP OVER SOUTHERN LOS ANGELES COUNTY. IT'S ONLY SLIGHT CHANCES FOR NOW GIVEN THE SYSTEM'S TRAJECTORY MAINLY OVER LAND AND STARVED FOR MOISTURE...BUT SHOULD LATER MODEL RUNS DIG IT FURTHER WEST AND WITH A TRAJECTORY MORE OVER WATER...THEN CHANCES MAY HAVE TO BE INCREASED. HIGH TEMPERATURES ON SUNDAY MAY FEEL DOWN RIGHT CHILLY GIVEN HOW WARM IT'S BEEN...WITH HIGHS CLOSE TO NORMAL AND EVEN SOME POCKETS OF BELOW NORMAL TEMPS. BY. NOT A WHOLE LOT OF RIDGING BEHIND SUNDAY'S TROUGH...THE UPPER FLOW REMAINS BASICALLY WEST-NORTHWEST...SO IT'LL BE SLOW TO WARM BACK UP AGAIN UNTIL TUESDAY WHEN A VERY WEAK RIDGE MOVES THROUGH. && .AVIATION...30/0110Z. THE MARINE LAYER DEPTH AT KLAX WAS AROUND 800 FEET. THE INVERSION TOP WAS AROUND 2300 FEET WITH A TEMPERATURE OF 26 DEGREES C. VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD...EXCEPT FOR A CHANCE OF LIFR TO IFR CONDITIONS AT CENTRAL COAST AND LOS ANGELES COUNTY COASTAL TERMINALS. PERIODS OF MODERATE TO OCCASIONALLY STRONG LOW- LEVEL WIND SHEAR AND TURBULENCE IS EXPECTED AT KSBA THROUGH 06Z. KLAX...HIGH CONFIDENCE IN VFR CONDITIONS THROUGH AT LEAST 10Z...THEN THERE IS A 50 PERCENT CHANCE OF IFR CONDITIONS THROUGH 17Z. VFR CONDITIONS SHOULD REDEVELOP BY 18Z AT THE LATEST. KBUR...HIGH CONFIDENCE IN VFR CONDITIONS THROUGHOUT THE PERIOD. && .MARINE...29/200 PM... SCA LEVEL WINDS OCCURRING ACROSS THE SOUTHERN TWO THIRDS OF THE OUTER WATERS AND LIKELY TO CONTINUE THROUGH LATE TONIGHT. MODERATE CONFIDENCE IN SCA LEVEL WINDS IN SOUTHERN HALF OF THE SBA CHANNEL THIS AFTERNOON AND TONIGHT. MAY ALSO SEE LOCAL SCA LEVEL WINDS NEAR THE COAST BETWEEN GOLETA AND POINT CONCEPTION DUE TO NORTHERLY WINDS BELOW PASSES AND CANYONS. SCA CONDS ARE LIKELY ACROSS THE OUTER WATERS WED AFTERNOON OR EVENING THROUGH FRI...WITH A CHANCE OF SCA LEVEL WINDS ACROSS THE NORTHERN INNER WATERS AND WESTERN PORTIONS OF THE SBA CHANNEL LATE WED THROUGH THU NIGHT. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...JACKSON AVIATION...HALL MARINE...MW WWW.WEATHER.GOV/LOSANGELES
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 3:08 AM PDT | Small Craft Advisory | LOX | 24 hr | |
| Sep 30, 9:02 AM PDT | Wind Advisory | LOX | 21 hr |
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.